Research Links Drug-Eluting Stents with Potentially Fatal Allergic Reactions

According to a recent study from Northwestern Memorial Hospital, which will appear published in the January 3, print issue of the Journal of the American College of Cardiology, drug-eluting stents may trigger dangerous allergic reactions. Stents are commonly used to prevent blockage of the heart arteries.

The study considered 5,783 reports of allergic-like reactions associated with drug-eluting stents. Of these, there were 17 instances of allergic reactions, four of which resulted in death that were most likely, or definitely, caused by the stent.

As a result of the “cause and effect” the authors see with respect to the involvement of these stents in potentially serious adverse events, they suggest that doctor and patients watch for the symptoms associated with allergic reactions; including rash, difficulty breathing, hives, itching, and fever.

In isolating what may be responsible for the problem, the researchers have zeroed in on the polymer coating used  on the st

This entry was posted in Defective Products. Bookmark the permalink.

© 2005-2016 Parker Waichman LLP ®. All Rights Reserved.